Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Brownsville, TX
NWS Brownsville, TX issued this special weather statement at Jun 1, 2021, 7:41 AM CDT for Hidalgo County, Kenedy County, Willacy County, Texas. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2021, 7:41 AM CDT (12:41 UTC)
- Expired
- Jun 1, 2021, 8:30 AM CDT
- In force
- 49 min
- Issued by
- NWS Brownsville, TX
Counties Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 93 km from the middle of the area, began a volume at 12:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 8:09 AM CDT | TSTM WND GST 47 | 5 N Hidalgo, TX | MEASURED WIND GUST OF 47 MPH AT MFE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 0.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2345 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.5
The text
As transmitted.
418
WWUS84 KBRO 011241
SPSBRO
Special Weather Statement
National Weather Service Brownsville TX
741 AM CDT Tue Jun 1 2021
TXZ251-253>256-351-353-011330-
Coastal Willacy TX-Inland Willacy TX-Southern Hidalgo TX-
Coastal Kenedy TX-Northern Hidalgo TX-Inland Cameron TX-
Inland Kenedy TX-
741 AM CDT Tue Jun 1 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
KENEDY...HIDALGO...NORTHWESTERN CAMERON...SOUTHEASTERN BROOKS AND
WILLACY COUNTIES UNTIL 830 AM CDT...
At 740 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles south of Malaquite Beach to Rudolph to
8 miles south of Los Ebanos. Movement was southeast at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Edinburg, Mission, Pharr, Harlingen, Weslaco, San Juan, Alamo, Donna,
Raymondville and Elsa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2690 9737 2698 9746 2690 9746 2700 9756
2669 9732 2668 9732 2672 9735 2671 9737
2669 9747 2668 9733 2660 9743 2663 9745
2648 9746 2606 9807 2624 9858 2724 9758
2728 9735
TIME...MOT...LOC 1240Z 309DEG 17KT 2730 9736 2671 9776 2613 9859
$$
MejiaWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Jun 1, 6:44 AM CDT, 57 minutes earlier.
Area forecast discussion, Jun 1, 6:44 AM CDT, 57 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 644 AM CDT Tue Jun 1 2021 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...Brownsville radar currently indicates a cluster of convection northwest of the RGV aerodromes, extending near from Rio Grande City to east of BKS, moving to the southeast. The latest HRRR run shows this activity moving towards the coast by mid morning. Will mention TEMPO wording for TSRA at the all local aerodromes, especially before 15Z. Otherwise, mainly VFR conditions and light to moderate southeast winds are expected through much of the period. Another round of convection is expected to approach the RGV terminals late in the period. && .PREV DISCUSSION... /issued 341 AM CDT Tue Jun 1 2021/ SHORT TERM (Now through Wednesday): A 500mb long wave trough continues to dig southward out of the Rockies/Plains into Texas early this morning. Also, a weakening mid-level ridge currently prevails over central/northern Mexico with a cutoff low over the Baja. A series of 500mb short wave troughs upstream will move into deep south Texas through the period. The combination of the series of impulses passing overhead and abundant low-level moisture in place will support periods of convection through the short term. A mid/upper level short wave currently moving towards the area from Mexico is generating a cluster of convection just northwest of Zapata County. A Severe Thunderstorm Watch remains in effect for Zapata, Jim Hogg and Brooks Counties until 6 AM this morning. The main threats with any strong to severe storms that develop will be damaging winds, large hail and heavy rainfall. These storms may spread into the middle part of the CWA by mid-late morning, but less likely to be severe by that time. A moist and unstable atmosphere will keep the threat of isolated to scattered showers and thunderstorms possible through today. The Latest 07Z HRRR run indicates that ongoing convection may collide with previous surface boundaries allowing for additional development across the Rio Grande Valley and eastern portions of the CWA later today. Another short wave trough is expected to develop over Mexico and move into South Texas later this evening into tonight. This will likely produce another storm complex to form over northern Mexico and/or southwest Texas by late this evening and move towards the CWA. The Storm Prediction Center has a Marginal Risk of severe thunderstorms for Zapata and portions of Starr and Jim Hogg Counties in their Day 1 and Day 2 outlooks. Highs today and Wednesday are expected to range from the lower 80s at the beaches and the mid/upper 80s to lower 90s inland due to the increase rain chances and cloud cover. Low temperatures tonight will fall into the mid to upper 70s under mostly cloudy skies. Broad surface high pressure across the Gulf of Mexico will continue to moderate to breezy southeast winds today and Wednesday. LONG TERM (Wednesday Night through Monday): Closed 500 mb low pressure over the Baja California will morph into mid-level troughiness over the central United States and yet another closed 500 mb low there during the period. This pattern will produce generally scattered to numerous showers and thunderstorms for Deep South Texas and the Rio Grande Valley for a vast majority of the forecast period. The sustained chance for precipitation and the associated significant cloud cover will result in near to slightly below daytime high and overnight low temperatures. MARINE (Now through Wednesday): Broad high pressure will support favorable conditions on the Laguna Madre and Gulf water today through Wednesday. Light to moderate southeast winds and low to moderate seas will prevail through the period. Isolated to scattered showers and thunderstorms will be possible from time to time. Wednesday Night through Monday: Favorable marine conditions will prevail through a majority of the period courtesy of weak high pressure over the western Gulf of Mexico. Increasing winds and building seas will then occur for Sunday and Monday due to an intensifying pressure gradient, resulting in Small Craft Exercise Caution and/or Small Craft Advisory along the Lower Texas Coast. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 88 76 87 75 / 30 10 30 40 BROWNSVILLE 89 76 89 75 / 30 10 40 40 HARLINGEN 90 75 89 73 / 30 20 40 40 MCALLEN 92 75 91 73 / 40 30 50 50 RIO GRANDE CITY 93 73 92 72 / 40 40 50 60 SOUTH PADRE ISLAND 83 78 82 77 / 20 10 30 30 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 63-KC
Hazardous weather outlook, Jun 1, 6:07 AM CDT, 1 hour 34 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Brownsville TX 607 AM CDT Tue Jun 1 2021 TXZ248>257-351-353-021115- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 607 AM CDT Tue Jun 1 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight Scattered thunderstorms will be possible today and tonight. Isolated stronger thunderstorms could produce small hail, strong and gusty winds, frequent cloud to ground lightning, and locally heavy rainfall/nuisance flooding. There is a Moderate Risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered thunderstorms will be possible Wednesday through Saturday. Isolated stronger thunderstorms could produce small hail, strong and gusty winds, frequent cloud to ground lightning, and locally heavy rainfall/nuisance flooding. An elevated risk of rip currents is possible at the local beaches Tuesday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-021115- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 607 AM CDT Tue Jun 1 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered thunderstorms will be possible across the lower Texas marine locations from Wednesday through Monday. Isolated stronger thunderstorms could produce gusty winds, locally higher seas, and frequent cloud to water lightning. Small craft advisories may be needed along the lower Texas coast Sunday and Monday due to stronger winds and building seas. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 1, 5:29 AM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Brownsville TX
529 AM CDT Tue Jun 1 2021
TXZ250-251-011115-
Brooks TX-Inland Kenedy TX-
529 AM CDT Tue Jun 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KENEDY AND
NORTHEASTERN BROOKS COUNTIES UNTIL 615 AM CDT...
At 528 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Falfurrias Junior High School, or 8 miles
southwest of Falfurrias, moving east at 55 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Falfurrias, Sarita, La Colonia Park, Airport Road Addition, U S 77
Border Patrol Station, Falfurrias Junior High School, Pleasant Park,
Kenedy County Sheriffs Office, Falfurrias Fire Station and Cantu
Addition.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
Deep South Texas.
LAT...LON 2726 9773 2727 9767 2695 9766 2696 9837
2726 9836 2726 9799 2721 9799 2721 9797
2723 9795 2724 9792 2724 9789 2725 9785
2725 9782 2727 9782 2728 9779 2728 9776
TIME...MOT...LOC 1028Z 268DEG 47KT 2716 9827
TOMASELLISpecial weather statement, Jun 1, 6:10 AM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Brownsville TX
610 AM CDT Tue Jun 1 2021
TXZ250-251-351-011230-
Brooks TX-Coastal Kenedy TX-Inland Kenedy TX-
610 AM CDT Tue Jun 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KENEDY AND
NORTHEASTERN BROOKS COUNTIES UNTIL 730 AM CDT...
At 610 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Airport Road Addition, or 12 miles southeast of
Falfurrias, moving east at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Armstrong, Sarita, Kenedy County Wind Farms, U S 77 Border Patrol
Station, Kenedy County Sheriffs Office, Flowella and Armstrong Ranch
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2723 9755 2726 9745 2690 9746 2693 9746
2700 9756 2693 9755 2695 9750 2691 9752
2688 9746 2688 9809 2726 9809 2726 9799
2721 9797 2728 9779
TIME...MOT...LOC 1110Z 269DEG 24KT 2709 9801
TOMASELLISpecial weather statement, Jun 1, 6:30 AM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Brownsville TX
630 AM CDT Tue Jun 1 2021
TXZ250-251-011215-
Brooks TX-Inland Kenedy TX-
630 AM CDT Tue Jun 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KENEDY...EASTERN JIM
HOGG AND BROOKS COUNTIES UNTIL 715 AM CDT...
At 630 AM CDT, Doppler radar was tracking a strong thunderstorm near
Airport Road Addition, or near Falfurrias, moving east at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Falfurrias, Encino, Rachal, La Colonia Park, Airport Road Addition,
Falfurrias Junior High School, Pleasant Park, Falfurrias Fire
Station, Cantu Addition and Flowella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2726 9799 2721 9798 2721 9797 2723 9795
2724 9791 2687 9791 2687 9842 2706 9842
2726 9843
TIME...MOT...LOC 1130Z 272DEG 23KT 2714 9812
TOMASELLISpecial weather statement, Jun 1, 6:34 AM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Brownsville TX
634 AM CDT Tue Jun 1 2021
TXZ250-251-254-353-011215-
Inland Willacy TX-Brooks TX-Northern Hidalgo TX-Inland Kenedy TX-
634 AM CDT Tue Jun 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KENEDY...
NORTHEASTERN HIDALGO...NORTHEASTERN STARR...SOUTHEASTERN BROOKS AND
NORTHWESTERN WILLACY COUNTIES UNTIL 715 AM CDT...
At 634 AM CDT, Doppler radar was tracking a strong thunderstorm near
Puerto Rico, or 11 miles northwest of San Manuel, moving east at 25
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Linn, San Manuel, El Coyote Ranch Airport and Puerto Rico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2688 9779 2650 9779 2651 9842 2658 9842
2678 9832 2678 9842 2688 9842
TIME...MOT...LOC 1134Z 272DEG 23KT 2668 9825
TOMASELLISpecial weather statement, Jun 1, 7:04 AM CDT, 37 minutes before
Special Weather Statement
National Weather Service Brownsville TX
704 AM CDT Tue Jun 1 2021
TXZ250-251-253>255-351-353-011245-
Inland Willacy TX-Southern Hidalgo TX-Brooks TX-Coastal Kenedy TX-
Northern Hidalgo TX-Inland Cameron TX-Inland Kenedy TX-
704 AM CDT Tue Jun 1 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT KENEDY...CENTRAL
HIDALGO... NORTHWESTERN CAMERON...SOUTHEASTERN BROOKS AND WILLACY
COUNTIES UNTIL 745 AM CDT...
At 702 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles east of Riviera Beach to near Mccook.
Movement was east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Harlingen, Raymondville, Elsa, Edcouch, Santa Rosa, Lyford, La Villa,
Armstrong, Lasara and Linn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is also occurring with these
storms. Lightning can strike 10 miles away from a thunderstorm. Seek
a safe shelter inside a building or vehicle.
&&
LAT...LON 2690 9737 2698 9746 2691 9746 2700 9755
2678 9734 2676 9735 2676 9736 2682 9738
2682 9739 2675 9745 2676 9738 2674 9747
2664 9745 2622 9775 2641 9848 2727 9774
2723 9753 2728 9735
TIME...MOT...LOC 1202Z 265DEG 24KT 2727 9751 2641 9836
MejiaSpecial weather statement, Jun 1, 7:41 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
741 AM CDT Tue Jun 1 2021
TXZ251-253>256-351-353-011330-
Coastal Willacy TX-Inland Willacy TX-Southern Hidalgo TX-
Coastal Kenedy TX-Northern Hidalgo TX-Inland Cameron TX-
Inland Kenedy TX-
741 AM CDT Tue Jun 1 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
KENEDY...HIDALGO...NORTHWESTERN CAMERON...SOUTHEASTERN BROOKS AND
WILLACY COUNTIES UNTIL 830 AM CDT...
At 740 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles south of Malaquite Beach to Rudolph to
8 miles south of Los Ebanos. Movement was southeast at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Edinburg, Mission, Pharr, Harlingen, Weslaco, San Juan, Alamo, Donna,
Raymondville and Elsa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2690 9737 2698 9746 2690 9746 2700 9756
2669 9732 2668 9732 2672 9735 2671 9737
2669 9747 2668 9733 2660 9743 2663 9745
2648 9746 2606 9807 2624 9858 2724 9758
2728 9735
TIME...MOT...LOC 1240Z 309DEG 17KT 2730 9736 2671 9776 2613 9859
MejiaThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:14 AM CDT | Special Weather Statement | BRO | Jim Hogg | 46 min |
| Jun 1, 4:38 AM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg | 33 min |
| Jun 1, 5:10 AM CDT | Special Weather Statement | BRO | Jim Hogg | 50 min |
| Jun 1, 5:29 AM CDT | Special Weather Statement | BRO | Brooks | 46 min |
| Jun 1, 6:10 AM CDT | Special Weather Statement | BRO | Kenedy | 80 min |
| Jun 1, 6:30 AM CDT | Special Weather Statement | BRO | Brooks | 45 min |
| Jun 1, 6:34 AM CDT | Special Weather Statement | BRO | Hidalgo | 41 min |
| Jun 1, 7:04 AM CDT | Special Weather Statement | BRO | Hidalgo, Kenedy, Willacy | 41 min |
| Jun 1, 7:30 AM CDT | Special Marine Warning | BRO | 60 min | |
| Jun 1, 7:58 AM CDT | Areal Flood Advisory | BRO | Hidalgo | 2 hr |
| Jun 1, 8:21 AM CDT | Special Weather Statement | BRO | Hidalgo, Willacy | 39 min |
| Jun 1, 8:27 AM CDT | Special Marine Warning | BRO | 63 min | |
| Jun 1, 8:57 AM CDT | Special Weather Statement | BRO | Willacy | 48 min |
| Jun 1, 9:54 AM CDT | Areal Flood Advisory | BRO | Hidalgo | 66 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.